Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 30, 2011, 6:36 PM CDT for Sedgwick County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 30, 2011, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS53 KICT 302336
SVRICT
KSC173-310015-
/O.NEW.KICT.SV.W.0352.110730T2336Z-110731T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
CHENEY...OR 20 MILES WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
GODDARD...CLEARWATER...WICHITA MID CONTINENT AIRPORT...WEST
WICHITA...GARDEN PLAIN AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3748 9781 3774 9781 3774 9751 3765 9739
3748 9744 3747 9781
TIME...MOT...LOC 2337Z 255DEG 8KT 3758 9767
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL3 follow-up statements
060
WWUS53 KICT 302348
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT JUL 30 2011
KSC173-310015-
/O.CON.KICT.SV.W.0352.000000T0000Z-110731T0015Z/
SEDGWICK KS-
648 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SEDGWICK COUNTY UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF VIOLA...OR 20
MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
VIOLA...GODDARD...CLEARWATER...WICHITA MID CONTINENT AIRPORT...WEST
WICHITA AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3748 9781 3774 9781 3774 9751 3765 9739
3748 9744 3747 9781
TIME...MOT...LOC 2348Z 286DEG 3KT 3757 9767
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL846
WWUS53 KICT 302359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT JUL 30 2011
KSC173-310015-
/O.CON.KICT.SV.W.0352.000000T0000Z-110731T0015Z/
SEDGWICK KS-
659 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SEDGWICK COUNTY UNTIL 715 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF VIOLA...OR 19
MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
VIOLA...GODDARD...CLEARWATER AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3748 9781 3771 9781 3771 9755 3763 9746
3748 9749 3748 9780
TIME...MOT...LOC 2359Z 286DEG 3KT 3757 9766
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL483
WWUS53 KICT 310012
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT SAT JUL 30 2011
KSC173-310021-
/O.EXP.KICT.SV.W.0352.000000T0000Z-110731T0015Z/
SEDGWICK KS-
712 PM CDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEDGWICK COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM...ESPECIALLY NEAR LAKE AFTON AND NORTH OF VIOLA.
LAT...LON 3748 9781 3771 9781 3771 9755 3763 9746
3748 9749 3748 9780
TIME...MOT...LOC 0011Z 286DEG 3KT 3757 9765
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:19 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 3:19 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SAT JUL 30 2011 .DISCUSSION... A FEW STORMS....SOME BEING STRONG/SEVERE THIS EVENING. AFTER THAT THE HEAT IS BACK AND ON TUESDAY IT WILL BE WITH HERE WITH A VENGEANCE. MAY SEE A SLIGHT RELIEF TOWARD THE END OF THE WEEK AS ANOTHER FRONTAL BOUNDARY MOVES THROUGH BRINGING SLIGHT CHANCES FOR THUNDERSTORMS AND NOT QUITE SO HOT. TONIGHT: SURFACE BOUNDARY EXTENDING ACROSS SOUTH CENTRAL INTO SOUTHEAST KANSAS. THIS COMBINED WITH THE AFTERNOON HEATING AND HUMID CONDITIONS HAS TRIGGERED A FEW THUNDERSTORMS. THESE ARE EXPECTED TO CONTINUE INTO TONIGHT. THROUGH THE EARLY EVENING HOURS ONE OR TWO OF THESE STORMS COULD BE SEVERE WITH GUSTY WINDS THE MAIN THREAT. SUNDAY THROUGH WEDNESDAY: THE HEAT IS BACK ON. SUNDAY A STORM SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA THEN THROUGH THE NORTHERN PLAINS AND INTO THE GREAT LAKES REGION BY MID-WEEK. THE TRAVELING EDGE OF THE SURFACE BOUNDARY WILL BE INTO NORTHWEST KANSAS BY MONDAY EVENING THEN MEANDER ACROSS CENTRAL KANSAS TUESDAY AND INTO WEDNESDAY. TEMPERATURES WILL BE HOT DURING THIS TIME FRAME AND TUESDAY LOOKS TO BE ON TRACK TO BE EXCEPTIONALLY HOT DUE TO THE COMPRESSIONAL WARMING AHEAD OF FRONTAL BOUNDARY. GET READY...DAYTIME HIGHS ON TUESDAY LOOK TO BE 110 OR HIGHER. THURSDAY THROUGH SATURDAY: MODELS IN FAIRLY GOOD AGREEMENT WITH THE FRONTAL BOUNDARY WORKING ITS WAY INTO SOUTH CENTRAL AND SOUTHEAST KANSAS. SHOULD SEE WIDELY SCATTERED STORMS ALONG AND NORTH OF THE BOUNDARY. ONCE AGAIN THE STORMS WILL DEFINITELY BE HIT AND MISS. ALSO TEMPERATURES SHOULD MODERATE A BIT BACK TO THE 95 TO 102 RANGE. .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERN FOR TAFS ARE THE CHANCES OF SHOWERS AND THUNDERSTORMS THAT COULD DEVELOP THIS AFTERNOON ONCE CONVECTIVE TEMPERATURES ARE REACHED. THERE IS DECENT INSTABILITY WITH THE HIGH DEWPOINTS...BUT QUESTION WILL BE WHERE DEVELOPMENT WILL OCCUR. KCNU HAS HAD ONGOING SHOWERS SO PUT IN A BRIEF TEMPO GROUP WITH REDUCED VIS. DECIDED TO LEAVE VCTS FOR ALL SITES BUT KRSL UNTIL EARLY EVENING AS EXPECTATION IS THAT CHANCES WILL DIMINISH AFTER SUNSET. SINCE THERE WAS SOME IFR FOG THIS MORNING FOR KRSL AND COULD BE POSSIBLE AGAIN WITH LOW LEVEL MOISTURE AND LIGHT WINDS...LEFT MENTION OF MVFR FOG AROUND 10Z. OTHERWISE EXPECT QUIET TAF PERIOD FOR THE REST OF THE SITES AFTER EVENING ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 105 79 106 / 20 10 10 10 HUTCHINSON 79 103 79 106 / 20 10 10 10 NEWTON 79 103 79 105 / 20 10 10 10 ELDORADO 78 103 79 104 / 20 10 10 10 WINFIELD-KWLD 79 105 79 105 / 20 10 10 10 RUSSELL 77 101 78 106 / 10 10 10 0 GREAT BEND 77 102 78 107 / 20 10 10 0 SALINA 77 101 79 105 / 10 10 10 10 MCPHERSON 79 103 79 106 / 20 10 10 10 COFFEYVILLE 79 102 79 102 / 30 10 10 10 CHANUTE 78 101 78 101 / 30 10 10 10 IOLA 77 100 78 101 / 30 10 10 10 PARSONS-KPPF 78 101 79 102 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && PEARCE/ELDER
Hazardous weather outlook, Jul 30, 3:31 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 331 PM CDT SAT JUL 30 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 331 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS SOUTH OF I-70 THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AROUND 60 MPH AND TORRENTIAL DOWNPOURS BEING THE MAIN RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDICES WILL AFFECT THE ENTIRE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS FROM SUNDAY THROUGH WEDNESDAY...PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER CENTRAL KANSAS WEDNESDAY AFTERNOON THEN SPREADING THROUGH ALL THE AREA THURSDAY AND CONTINUING INTO SATURDAY. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
In the hours before
Special weather statement, Jul 30, 6:00 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 600 PM CDT SAT JUL 30 2011 KSZ082-091-302315- HARPER-KINGMAN- 600 PM CDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST HARPER AND SOUTHEAST KINGMAN COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NORWICH...OR 18 MILES SOUTHEAST OF KINGMAN...AND MOVING EAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Special weather statement, Jul 30, 6:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 604 PM CDT SAT JUL 30 2011 KSZ052-068-069-302330- BUTLER-HARVEY-MARION- 604 PM CDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BUTLER...EASTERN HARVEY AND SOUTHERN MARION COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF FLORENCE TO GOESSEL...AND MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
Special weather statement, Jul 30, 6:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT SAT JUL 30 2011 KSZ067-302330- RENO- 616 PM CDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RENO COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST NORTHWEST OF PRETTY PRAIRIE...OR 12 MILES NORTH OF KINGMAN...AND MOVING EAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Special weather statement, Jul 30, 6:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT SAT JUL 30 2011 KSZ052-068-302345- HARVEY-MARION- 629 PM CDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARVEY AND SOUTHWEST MARION COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST NORTH OF WALTON...OR 11 MILES NORTHEAST OF NEWTON...AND MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Jul 30, 6:32 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 632 PM CDT SAT JUL 30 2011 KSZ067-082-083-091-092-302345- HARPER-KINGMAN-RENO-SEDGWICK-SUMNER- 632 PM CDT SAT JUL 30 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST HARPER...EASTERN KINGMAN...SOUTHEAST RENO...WESTERN SEDGWICK AND NORTHWEST SUMNER COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM PRETTY PRAIRIE TO 6 MILES SOUTHEAST OF CHENEY TO ARGONIA...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:15 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.